Facebook Pixel
EmpowHER Guest

would like to go off zoloft been on for about 5 years?

By Anonymous November 18, 2010 - 8:50pm
Rate This

Add a Comment1 Comments

HERWriter Guide

Anon - Thanks for coming to our site. I'm going to assume that you want information about how to withdraw from your anti-depressant and whether there will be any harmful effects.

Have you discussed this with your doctor? Sudden withdrawal can cause side effects, in some cases very quickly, and it's best to work with your doctor to first be sure that stopping the medication is in your best interest and to be sure that, if you do stop the drug, you do so in a safe manner.

The withdrawal process in itself has some side effects. This article talks about some of them.

You might also find it helpful to join a support group where you can talk with other people who have gone through the withdrawal process and get tips from them. As one example, Daily Strength has a Depression group and members have discussed this topic: http://www.dailystrength.org/c/Depression/advice/54010-zoloft-withdrawal

Above all, don't suddenly stop this drug on your own without support. It is a powerful medication and while some people have reported no side effects others have had very negative responses. Let us know how you do, we hope for the best possible outcome. Pat

November 19, 2010 - 4:48pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.